Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 22, 2009, 5:55 AM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2009, 5:55 AM EDT (09:55 UTC)
- Expired
- Aug 22, 2009, 6:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT
The radar
The Boston radar (KBOX), 90 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 220955
SVRBOX
CTC003-013-015-221045-
/O.NEW.KBOX.SV.W.0113.090822T0955Z-090822T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
555 AM EDT SAT AUG 22 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT...
TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...VERNON...MANSFIELD...
NORTHWESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 645 AM EDT
* AT 553 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VERNON TO BOLTON TO ANDOVER...AND WERE MOVING NORTHEAST AT
30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...COVENTRY...TOLLAND...
WILLINGTON...CHAPLIN...ASHFORD...EASTFORD...UNION AND POMFRET.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
&&
LAT...LON 4202 7210 4196 7200 4184 7192 4170 7239
4178 7246 4185 7257
TIME...MOT...LOC 0955Z 242DEG 26KT 4188 7246 4181 7237
4173 7231
$$
EVTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:43 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 22, 4:43 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
443 AM EDT SAT AUG 22 2009
.SYNOPSIS...
VERY WARM AND HUMID WEATHER WILL CONTINUE THROUGH SUNDAY WITH HURRICANE
BILL PASSING WELL EAST OF NANTUCKET EARLY SUNDAY. FLOODING GUSTY
THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE INTERIOR...MAINLY EACH
AFTERNOON AND EVENING. HIGH SURF AND DANGEROUS RIP CURRENTS WILL BE
THE PRIMARY EFFECTS OF HURRICANE BILL ALONG THE COAST THIS WEEKEND
ALONG WITH POSSIBLE HEAVY RAIN SQUALLS SATURDAY NIGHT. NEXT WEEK IS
PROJECTED TO BE SOMEWHAT MORE COMFORTABLE...AND OVERALL MAINLY RAIN-FREE
FOR SOUTHERN NEW ENGLAND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AT THIS TIME...ARE WAITING FOR THE LATEST TROPICAL PREDICTION CENTERS
ADVISORY ON HURRICANE BILL. ANTICIPATED TO COME OUT AT 5 AM. AT THAT
TIME WE WILL UPDATE ALL OF OUR PRODUCTS WITH THE LATEST INFORMATION.
THANK YOU FOR YOUR PATIENCE.
SHOWERS AND THUNDERSTORMS ARE MOVING INTO NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS AS OF 430 AM. THESE STORMS ARE NOT EXPECTED TO
BE SEVERE AT THIS TIME. HOWEVER...WITH THIS MOIST ATMOSPHERE THERE
WILL BE HEAVY RAIN WITH THESE STORMS.
DEW POINTS ARE ANOMALOUSLY HIGH FOR SOUTHERN NEW ENGLAND...LEADING
TO A RISK OF LOCALLY HEAVY RAINFALL. DECIDED TO HOLD OFF ON A FLOOD
WATCH FOR THE MOMENT...EXPECTING ANY FLOODING TO BE MORE ISOLATED AND
CONFINED TO URBAN AND POOR-DRAINAGE AREAS. FURTHER ANALYSIS WILL NEED
TO BE DONE ABOUT A POTENTIAL FLOOD WATCH LATER TONIGHT INTO SATURDAY.
SWELLS FROM DISTANT HURRICANE BILL HAVE STARTED TO ARRIVE ALONG THE
SOUTH COAST OF NEW ENGLAND. THESE SWELLS WILL CONTINUE TO BUILD
OVERNIGHT...LEADING TO STRONGER RIP CURRENTS AND HIGHER BREAKING
WAVES...MAINLY ALONG THE SOUTH COAST OF MA AND RI.
TEMPERATURES ARE A BLEND OF THE MET AND MAV GUIDANCE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
GENERALLY FOLLOWED THE 12Z NAM FOR THIS FORECAST PACKAGE...AS IT WAS
VERY CLOSE TO OFFICIAL FORECAST TRACK FOR HURRICANE BILL. 12Z GFS
JUST SLIGHTLY WEST OF THE NAM.
ABUNDANT MOISTURE REMAINS IN PLACE...BUT NOT EXPECTING TEMPERATURES
TO BE AS HOT. WHILE THIS WILL LIKELY MEAN MORE SHOWERS AND
THUNDERSTORMS ACROSS PORTIONS OF SOUTHERN NEW ENGLAND...NOT
EXPECTING THESE STORMS TO BE AS STRONG AS TODAY. WILL STILL NEED TO
BE CONCERNED ABOUT LOCALLY HEAVY RAINFALL AS WELL AS ISOLATED
FLOODING.
NOT A GOOD BEACH DAY ALONG THE SOUTH COAST WITH SWELLS CONTINUING TO
BUILD WITH HURRICANE BILL TURNING NORTH OVER THE OPEN ATLANTIC.
HAVE ISSUED A HIGH SURF ADVISORY TO HIGHLIGHT THE DANGEROUS SURF AND
POTENTIAL FOR STRONG RIP CURRENTS. PEOPLE HEADING TOWARD THE COAST
ARE ENCOURAGED TO CHECK WITH LOCAL AUTHORITIES ABOUT SWIMMING
RESTRICTIONS OR BEACH CLOSURES.
HURRICANE BILL SHOULD MAKE ITS CLOSEST TO SOUTHERN NEW ENGLAND
SATURDAY NIGHT INTO SUNDAY...PASSING ABOUT 220 MILES EAST OF
NANTUCKET. WHILE THIS SHOULD KEEP THE BRUNT OF THE WINDS WELL
OFFSHORE...WILL STILL LIKELY SEE SOME RAINFALL ACROSS PORTIONS OF
EASTERN MA AND RI.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY...ANY EARLY MORNING SQUALLS ALONG THE THE COAST DEPART
RAPIDLY ALONG WITH HURRICANE BILLS ENVELOPE OF WIND. THE
AFTERNOON/EVENING MAY SEE POSSIBLE STRONG THUNDERSTORMS AND QUITE A
WARM DAY IN LINGERING TROPICAL MODIFIED ATMOSPHERE. MET MOS TEMPS.
50/50 BLEND OF NAM/GFS WINDS/DEW POINTS. LOW PRES TRIES TO FORM IN SNE.
MONDAY...ANY LOW PRES MAY STILL SERVE AS A LOW PROB CHC OF SHOWERS OTRW
A BIT DRYER AIRMASS SHOULD DEVELOP. 50 50 BLEND OF THE GFS/NAM
WINDS/DEW POINTS AND MAVMOS TEMPS.
TUESDAY-WED...BASICALLY WLY FLOW AS LOW PRES MOVES ACROSS SE CANADA.
GENERAL CONTINUITY WITH THE 4AM FCST PACKAGE. BLENDED 12Z/21 GFS MOS
WITH THE 4AM KBOX FCST. WEAK HIGH PRES SETTLES JUST S OF NEW ENGLAND.
CFP WED NIGHT MAY SPAWN SHOWERS AND TSTMS AHEAD OF IT LATE IN THE
DAY WEDNESDAY.
THU-FRI...DRY COOLER HIGH PRES SHOULD SETTLE SEWD FROM THE GREAT
LAKES TO SNE. 12Z GFS MAV MOS TEMPS BLENDED WITH THE PREV 4 AM KBOX
FCST.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
KBOS TAF COLLABORATED WITH CWSU ZBW.
MVFR CIGS EXPECTED TO DEVELOP THIS EVENING WITH PERIOD OF IFR CIGS
OVERNIGHT. HIGH CONFIDENCE ON IFR/LIFR REDEVELOPING KFMH...KHYA AND
KACK BY THIS EVENING. CONDITIONS SLOWLY IMPROVE TO MVFR SAT MORNING
AND LIKELY PERSISTS THROUGH SAT AFTERNOON. SCATTERED SHOWERS/TSTMS
POSSIBLE SAT AFTERNOON MAINLY ACROSS INTERIOR. NAM TIME SECTIONS SEEM
TO HAVE A GOOD HANDLE ON THIS...AND WERE USED AS PRIMARY GUIDANCE.
SATURDAY NIGHT...STRONG N-NE WINDS ACROSS CAPE COD AND NANTUCKET AS
HURRICANE BILL PASSES WELL E OF KACK. AREAS OF MVFR CIGS/VSBYS IN SCT
SHOWERS/TSTMS.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
SUNDAY...BECOMING MVFR OR VFR CIGS BY NOON WITH ANY EARLY WIND AND
IFR SQUALLS ALONG COASTAL MASSACHUSETTS QUICKLY ENDING. SCT OR BROKEN
AFTN SHOWERS AND TSTMS WITH LOCAL IFR CONDS.
SUN NIGHT...VFR WITH AREAS OF MVFR CONDS IN FOG OR LEFTOVER DYING
SHOWERS.
MONDAY THROUGH WEDNESDAY...GENERALLY VFR.
&&
.MARINE...
FOR THE OCEAN WATERS...SE SWELLS OF 2-4 FT WITH A PERIOD OF
13-15 SECONDS FROM HURRICANE BILL ALREADY ARRIVING AT BUOYS JUST
SOUTH OF SOUTHERN NEW ENGLAND. THESE WILL CONTINUE TO BUILD INTO
SUNDAY.
SMALL CRAFT ADVISORIES POSTED FOR MOST OF THE SOUTH COASTAL WATERS
THROUGH SUNDAY. MARINERS ARE URGED TO FOLLOW THE LATEST ADVISORIES
CONCERNING HURRICANE BILL. WHILE CONFIDENCE IS GROWING BILL WILL
TRACK WELL EAST OF THE SOUTHERN NEW ENGLAND COASTAL WATERS...THERE
IS STILL A POSSIBILITY WE COULD SEE SOME WIND IMPACTS ACROSS THE
WATERS EAST OF CAPE COD AND NANTUCKET.
OUTLOOK /SUNDAY THROUGH TUESDAY/...
SUNDAY...LEFTOVER WIND AND SEAS ASSOCIATED HAZARDS...PROBABLY
CONVERTING TO HAZARDOUS SEAS IN THE OPEN WATERS SOMETIME SUNDAY AND
LINGERING INTO MONDAY OR MONDAY NIGHT AS SE SWELLS ARE SLOW TO DECAY.
TUESDAY...NO HEADLINES ANTICIPATED AT THIS TIME SINCE BILLS LEFTOVER
SWELLS ARE PROBABLY BELOW 5 FEET.
&&
.HYDROLOGY...
RAINFALL FOR AUGUST TO DATE HAS BEEN 1.5 TO NEARLY 2.5 INCHES BELOW
NORMAL...ALLOWING STREAMS AND RIVERS TO GRADUALLY RECEDE OVER THE
PAST COUPLE OF WEEKS...AND ALLOWING SOIL TO DRY OUT. THIS PROVIDES
SOME GIVE WITH RESPECT TO THE FLOOD POTENTIAL. SMALL STREAM FLASH
FLOOD GUIDANCE IS ABOUT 3 INCHES IN 1 HOUR AND 4.5 INCHES IN 3
HOURS...BUT LESS FOR URBAN AND POOR DRAINAGE FLOODING.
FOR TONIGHT...SCATTERED THUNDERSTORMS ANTICIPATED...ANY
THUNDERSTORMS COULD BRING LOCALLY HEAVY DOWNPOURS WITH ANOMALOUSLY
MOIST AIRMASS IN PLACE. CONCERN IN OUR AREA IS FAR SW NH INTO
CENTRAL CT...CLOSER TO AN APPROACHING FRONT THAT SHOULD STALL OUT
JUST WEST OF OUR AREA FOR SAT. MODELS AND WV IMAGERY INDICATE THAT
MOISTURE IS PRIMARILY OF GULF ORIGIN AS OPPOSED TO MOISTURE FROM
BILL. NOT ENOUGH CONFIDENCE AT THIS TIME TO GO WITH A FLASH FLOOD
WATCH IN WESTERN PORTION OF THE AREA...THOUGH CAN NOT RULE OUT AN
ISOLATED FLASH FLOOD EVENT TONIGHT. MINOR URBAN AND POOR DRAINAGE
FLOODING IS CERTAINLY POSSIBLE.
NAM/GFS INDICATE THAT WEAK FRONT WILL LINGER IN THE VICINITY OF EASTERN
NY ON SAT...WHERE AXIS OF 2 PLUS INCH PRECIPITABLE WATER REMAINS.
ONCE AGAIN POTENTIAL EXISTS FOR LOCALLY HEAVY DOWNPOURS PRIMARILY
OVER SW NH INTO NORTH CENTRAL CT. MINOR URBAN AND POOR DRAINAGE
FLOODING POSSIBLE...ISOLATED FLASH FLOOD EVENT POSSIBLE WESTERN ZONES.
SAT NIGHT SHOWERS AND THUNDERSTORMS FROM BILL PRIMARILY CROSS CAPE
COD AND THE ISLANDS. MODELS NOT SHOWING MUCH BY WAY OF QPF...BUT
WITH THE SANDY SOILS IN THAT AREA FLOODING ISSUES ARE NOT
ANTICIPATED. TROPICAL MOISTURE BEGINS TO DIMINISH IN SOUTHERN NEW
ENGLAND DURING THE DAY SUNDAY.
&&
.CLIMATE...
HEAT WAVE CONTINUES NORTHERN CONNECTICUT...
HEAT WAVE IS OFFICIAL 7 DAYS AT HFD AND BDL THRU THE 21ST. NO 90 HERE
AT KBOX YET.
HARTFORD/WINDSOR LOCKS.../CORRECTED/ 7 DAY HEAT WAVE FROM 8/15-21
(MAX TEMPS 90/91/94/93/91/91/AND 91 SO FAR TODAY 8/21). TOTAL OF 11 DAYS
OF 90+ DEGREE TEMPS SO FAR IN 2009. (2 DAYS IN APRIL...9 DAYS IN AUGUST)
RECORD TODAY AT BDL IS 93.
FOR THE RECORD...CLIMATE HIGHS TODAY SO FAR.
BOS 90 AT 349PM
BDL 91 AT 304PM
ORH 87 AT 359PM
PVD 89 AT 221PM
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR MAZ020>024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 AM EDT
SUNDAY FOR ANZ232-234.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ233-235-237-
250-254>256.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY
FOR ANZ236-251.
&&
SYNOPSIS...DRAG/BELK
NEAR TERM...BELK/RLG
SHORT TERM...BELK
LONG TERM...DRAG
AVIATION...DRAG/BELK/JWD
MARINE...DRAG/BELK
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Aug 21, 8:03 PM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 803 PM EDT FRI AUG 21 2009 CTZ004-MAZ004>006-012>014-017-018-026-NHZ012-015-RIZ001>005-221200- WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 803 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. A THUNDERSTORM WITH HEAVY RAIN IS POSSIBLE OVERNIGHT IN EASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND...NORTHEAST CONNECTICUT AND SOUTH CENTRAL NEW HAMPSHIRE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS AND GUSTY WINDS...MAINLY DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. THIS MAY CAUSE LOCALIZED POOR-DRAINAGE AND URBAN FLOODING. A THUNDERSTORM MAY OCCUR LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-RIZ006>008-221200- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 803 PM EDT FRI AUG 21 2009 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS... SATURDAY NIGHT OR SUNDAY. THIS MAY CAUSE LOCALIZED POOR-DRAINAGE AND URBAN FLOODING. CONSIDERABLE BEACH EROSION WILL ALSO OCCUR THROUGH THE WEEKEND HIGH TIDE CYCLES...ESPECIALLY ON THE SOUTH FACING COASTLINE. MINOR SPLASH-OVER COULD ALSO OCCUR AROUND THE TIMES OF HIGH TIDE. A THUNDERSTORM MAY OCCUR LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019-221200- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- 803 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF A THUNDERSTORM OVERNIGHT...MAINLY NORTH OF BOSTON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS AND GUSTY WINDS... MAINLY DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. THIS MAY CAUSE LOCALIZED POOR-DRAINAGE AND URBAN FLOODING. DISTANT HURRICANE BILL WILL BRING INCREASING SOUTH TO SOUTHEAST SWELLS TO THE COASTAL WATERS. SEAS MAY REACH 10 TO 15 FEET... ESPECIALLY SATURDAY NIGHT INTO SUNDAY. THIS MAY LEAD TO DANGEROUS SURF AND RIP CURRENTS THIS WEEKEND. CONSIDERABLE BEACH EROSION MAY ALSO OCCUR THROUGH THE WEEKEND HIGH TIDE CYCLES. MINOR SPLASH- OVER COULD ALSO OCCUR AROUND THE TIMES OF HIGH TIDE. A THUNDERSTORM MAY OCCUR LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-003-MAZ002-003-008>011-NHZ011-221200- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- 803 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. THUNDERSTORMS MAY REDEVELOP DURING THE NIGHT IN SOUTHWEST NEW HAMPSHIRE AND THE CONNECTICUT RIVER VALLEY AND IF THEY DO...THEY WOULD PRODUCE TORRENTIAL DOWNPOURS WITH ASSOCIATED LOCALIZED POOR-DRAINAGE AND URBAN FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL PRODUCE BRIEF TORRENTIAL DOWNPOURS AND STRONG GUSTY WINDS... MAINLY DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. THESE MAY CAUSE LOCALIZED POOR-DRAINAGE AND URBAN FLOODING. A THUNDERSTORM MAY OCCUR LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-221200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 803 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS... SATURDAY AFTERNOON INTO SUNDAY. DISTANT HURRICANE BILL WILL BRING INCREASING SOUTH TO SOUTHEAST SWELLS TO THE COASTAL WATERS. SEAS SHOULD REACH 10 TO 15 FEET... ESPECIALLY SATURDAY NIGHT AND SUNDAY ACROSS THE WATERS NEAR CAPE COD AND NANTUCKET. EVEN HIGH SEAS ARE POSSIBLE SOUTH AND EAST OF NANTUCKET. A THUNDERSTORM MAY OCCUR LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ..UPDATED TO COMPLETELY CLEAR THE TORNADO WATCH AND REWORD EXPECTATIONS..
In the hours before
Special weather statement, Aug 22, 5:43 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 543 AM EDT SAT AUG 22 2009 CTZ002>004-MAZ004-011-012-RIZ001-221030- EASTERN HAMPDEN MA-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 543 AM EDT SAT AUG 22 2009 AT 537 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES SOUTHEAST OF MANCHESTER...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS AFFECTED INCLUDE...COLUMBIA...ROCKVILLE... COVENTRY...WILLIMANTIC...TOLLAND...STORRS...MANSFIELD... WILLINGTON...STAFFORD SPRINGS...CHAPLIN...STAFFORD...HAMPTON... ASHFORD...EASTFORD...UNION...BROOKLYN...HOLLAND...DANIELSON... POMFRET...KILLINGLY...WOODSTOCK...PUTNAM...STURBRIDGE... SOUTHBRIDGE...THOMPSON AND DUDLEY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THOMPSON
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.